Aa
Aa
A
A
A
Close
Avatar universal

Heart palpitations...could it be generic sudafed

I've been taking generic sudafed for 3 days at the maximum dose of 6 per day.  Started noticing heart flutter-feeling yesterday. I'm 47, female, overweight, on no meds other than sudafed.  Have history of 4 surgeries since 2005, 3 for Achilles tendon repair, 1 LAVH & BSO, nonsmoker, rare drinker, no exercise due to foot injury. I have also been experiencing numbness in my feet after standing.  No chest pain or SOB but have dizziness intermittently but not just when changing positions. Started the sudafed because of the dizziness, which is my main symptom of sinus/allergies.  I have had some orthostatic hypotension occasionally after sitting for more than an hour. (I'm a medical transcriptionist and sometimes sit for a hour or more without rising.  Should I be worried about the palpitations?  No history of thyroid disease.  Last labs 9/06. No high cholesterol etc.  No diabetes but do have father with late onset diabetes, at age 72.
Thanks
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Sudafed is a stimulant so it's very possible it's causing your palps.  Trying stopping it and see if you feel any better.

I have been using a neti pot for my sinuses and it's great.  The best part is it's drug free!
Helpful - 0
Avatar universal
Yep, I can't use ANY kind of decongestants...they all have pseudoephedrine in them which definitely causes palpitations.  I use saline spray or a neti pot or even good old fashioned Vick's Vapo-Rub!
Helpful - 0
21064 tn?1309308733
Definitely!  My doctor prefers I don't take any cold medicine.  That stuff can set off palps big time.  Still benign, but the cold makes you feel lousy enough.  Who needs a rash of pvcs?  Hope you're feeling better.

Helpful - 0
Avatar universal
definately!!!!!i cant take any of that stuff..some people just dont tolerate it al all
Helpful - 0
61536 tn?1340698163
I'd suffer before I'd ever touch that pseudoephedrine [email protected]  The palpitations aren't worth it.  Yes, it's very possible the Sudafed is doing it, however I would still mention this to your doctor.
Helpful - 0
Have an Answer?

You are reading content posted in the Heart Disease Community

Top Heart Disease Answerers
159619 tn?1538180937
Salt Lake City, UT
11548417 tn?1506080564
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.